Too much Juvederm, or was it injected in the wrong place? (Photo)

I had Juvederm for the first time. I was fearful to try my under eyes so we did my nasolabial folds instead to see how I like it, one syringe each side. There was no improvement and it feels like he injected the filler above the nasolabial line leaving a prominent bulge. The corners of the mouth look like I have cotton balls wedged against my teeth. Should I have it removed or wait it out? I'm concerned about the bulges causing jowls, or that Hyaluronidase might dissolve some of my natural HA.

Doctor Answers 9

Juvederm Results- Unhappy, Reverse with Hyaluronidase

After two weeks post injection, you should be able to see the optimal outcome of Juvederm. In this case, 30 days post treatment you will not see much, if any improvement. If you are unhappy I suggest reversing with hyaluronidase. Hyaluronidase is an enzyme that is used to dissolve fillers make of hyaluronic acid, which are a different pH than your body's own tissue. Therefore, the enzyme cannot effect your normal tissue. Please consult with an experienced dermatologist. It appears you were not injected in the right place for a male with your type of facial structure.  Please see an expert. Best, Dr. Emer.


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

JUVEDERM CONCERNS

Dear pizzaman222, I would suggest having the Juvederm reversed with hyaluronidase by an expert who will dissolve it properly possibly in stages. The injections are to lateral to the crease and to much volume. Most likely you would have benefited with some filler in the malar region or (cheek area) versus in the actual nasolabial fold. Best regards, Michael V. Elam, M.D.

Michael Elam, MD
Orange County Facial Plastic Surgeon
5.0 out of 5 stars 198 reviews

Too much Juvederm, or was it injected in the wrong place?

Thank you for your question and I can see your concern.  It appears that your Juvederm was placed too far to the side of your smile lines and will likely will not improve your appearance where you desired it to.  I would recommend having your filler dissolved with hyaluronidase to restore your previous appearance and then see an experienced injector to best help you seek nonsurgical facial rejuvenation.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Definitely a bad result

Unfortunately, your injector placed the filler oustside the folds, accentuating a very minor fold and giving you an unnatural result. I would ask for hyaloronidaze to dissolve up the filler, as juvederm can result in prolonged swelling in this area. Placed properly hyaloronidaze will not affect your natural tissue, but the consensus is that if some of your own hyaloronidaze a pics dissolves, it will be remade by your body very quickly. 
In the future avoid nasolabial fold injection, yours aren't that deep! Ask your injector about their experience level, especially with males, as treatment technique for men is slightly different than woman.

Neda Vanden Bosch, MD
West Palm Beach Physician
5.0 out of 5 stars 9 reviews

Juvederm Result

Thank you for your question and for sharing your photographs.  Sorry that you are having some concerns about your postprocedure appearance.  Your photographs are very helpful.  It does appear that you received too much filler placed too far laterally.  I would suggest removing some product with hyaluronidase.  Gentle massage and tincture of time will also help.  Please be sure to see an experienced injector for an in-person reevaluation to review your before and after photographs, fully address your concerns and discuss your goals and expectations in order to determine the best course of action.  Best wishes!

Poor Juvederm Injections

Looks like the filler was injected in the wrong place. Injecting outside the nasolabial folds will make them look worse. I would find an experienced injector and have the filler dissolved with Hyaluronidase. It should not dissolve your natural HA. 

Michael A. Zadeh, MD, FACS
Sherman Oaks General Surgeon
5.0 out of 5 stars 9 reviews

Wrong pacement or migration

Thank you for submitting these excellent photos with your question.  I believe that the result is sub-optimal and that it looks as though the filler was placed lateral to the deepest portion of the crease or it is possible that it migrated there with facial expression.  Either way it is not helping you look your best.  Your options are to have it dissolved or wait.  I caution you regarding dissolving because it can go too far.  If I were to dissolve it, I would use a very diluted concentration of the enzyme and a small amount and massage it in to the area. Slowly dissolving in multiple sessions is better and likely to restore you to normal.   Please be sure that your doctor is a board certified Dermatologist or Plastic surgeon with an expertise in this.

Dr. Quenby Erickson

Too much Juvederm, or was it injected in the wrong place?

Dear pizzaman222,
The photos you provided are really good quality, and it does look like the Juvederm was lateral to your creases. In many patients the best way to minimize a NL crease is to fill higher in the cheek or to add some volume laterally in the cheek. If this was the thought process in placement of your Juvederm it doesn't look like it worked as intended. If you revisit with your injector you could discuss options of either adding more medially, dissolving it, or letting it naturally soften with time. I think dissolving it would be my last choice unless it really bothers you.

Stacey Folk, MD
Denver Plastic Surgeon
4.8 out of 5 stars 23 reviews

Juvederm for nasolabial folds

I think what you need is volume in the anteromedial cheek. Juvederm Voluma, Radiesse or Sculptra would help you a lot with revolumizing the midface. In my office, I prefer Voluma for midface. The injector I think did inject too laterally along the nasolabial fold, thereby, worsening the fold and leaving you with a "sausage appearance". Poor injection technique and poor face evaluation prior to procedure. Go to someone who does a lot of filler injections before having your current injector reverse what he has done.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.